KANAMYCIN ALLERGY OF MDR TB TREATMENT IN ADOLESCENT A CASE REPORT
Intan Robiah,MS Anam,Dwi Wastoro Dadiyanto,Magdalena Sidhartani
Department of Pediatrics Faculty of Medicine Diponegoro University Department of Pediatrics, Faculty of Medicine, Diponegoro University Dr Kariadi Hospital
Background : Multidrug-Resistant Tuberculosis (MDR-TB) is causing high morbidity and mortality in children in the developing countries. There is limited report of kanamycin allergy in MDR-TB.
Case Presentation Summary : A case of MDR-TB in a 16 years old girl was reported. Her father died because of MDR-TB four months ago. However, the result of contact tracing at the household were negative. Before treated as MDR-TB, she had already been treated at Ngemplak Primary Health Care with first line Oral Anti-tuberculosis Drugs for 6 months, but did not respond. Then she was referred to Kariadi Hospital and gene expert showed MTB detection with moderate rifampicin resistance. The kanamycin injection was replaced with capreomycin injection due to allergic reaction immediately after kanamycin injection as 10 mm subcutaneous swelling on the skin test, itchiness in whole body and swollen mouth. The regimen is 6 CM- Eto-Lfx-Cs-Z- E / 14 Eto-Lfx-Cs-Z-E. On the sixth months of treatment the patient complained of tinnitus in both ears and referred to ENT specialist. The audiometric result was normal and since capreomycin injection was stopped, the tinnitus disappeared. Seroconversion attained on second months of treatment. Now the patient was still on the 10 months of treatment and shows good respond.
Learning Points/Discussion : At the earliest sign of kanamycin allergy, capreomycin was chosen. Capreomycin showed good response although tinnitus appeared after 6 months. Further monitoring of adverse drug reactions and compliance are still needed.